Alert archive / Massachusetts / High Surf Advisories in 2008
High Surf Advisory 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high surf advisory at Jul 1, 2008, 4:51 AM EDT for 4 counties in Massachusetts; Newport County, Rhode Island. It took effect at Jul 1, 2008, 8:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2008, 4:51 AM EDT (08:51 UTC)
- In effect from
- Jul 1, 2008, 8:00 AM EDT
- Expired
- Jul 1, 2008, 10:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Boston/Norton, MA
Counties Bristol County, MA, Dukes County, MA, Nantucket County, MA, Plymouth County, MA, Newport County, RI
The radar
The Boston radar (KBOX), 52 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KBOX 010851 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 451 AM EDT TUE JUL 1 2008 MAZ023-024-011700- /O.NEW.KBOX.SU.Y.0004.080701T1200Z-080702T0200Z/ DUKES MA-NANTUCKET MA- 451 AM EDT TUE JUL 1 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING. THESE SOUTH SWELLS ARE NOT ASSOCIATED WITH ANY TROPICAL STORM ALONG THE SOUTHERN NEW ENGLAND COAST. SWELL HEIGHTS TO THE SOUTH OF NANTUCKET AND MARTHAS VINEYARD REMAIN AT 6 TO 8 FEET. DUE TO THE HIGH SWELLS PUSHING ASHORE... STRONG RIP CURRENTS ARE EXPECTING ALONG THE SOUTH FACING BEACHES OF NANTUCKET AND MARTHAS VINEYARD. THE SURF WILL BE DANGEROUS FOR UNSUPERVISED AND UNSKILLED SWIMMERS. ALTHOUGH THE SEAS NEAR SHORE ARE EXPECTED TO REMAIN BELOW 7 FEET...THERE IS STILL A HIGH RISK FOR RIP CURRENTS. A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. $$ EVT
2 follow-up statements
000 WHUS41 KBOX 011452 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1052 AM EDT TUE JUL 1 2008 MAZ020-021-RIZ007-020200- /O.EXA.KBOX.SU.Y.0004.000000T0000Z-080702T0200Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NEWPORT RI- 1052 AM EDT TUE JUL 1 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF ADVISORY UNTIL 10 PM. THE HIGH SURF ADVISORY HAS BEEN EXPANDED TO INCLUDE SOUTHERN BRISTOL AND SOUTHERN PLYMOUTH COUNTIES IN MASSACHUSETTS AS WELL AS NEWPORT COUNTY RHODE ISLAND. RECENT BEACH REPORTS INDICATE MODERATE TO STRONG RIP CURRENTS STILL OCCURRING ALONG PORTIONS OF THE SOUTH COAST. THESE SOUTH SWELLS ARE NOT ASSOCIATED WITH ANY TROPICAL STORM ALONG THE SOUTHERN NEW ENGLAND COAST. RECENTLY OBSERVED SWELL HEIGHTS JUST OFFSHORE REMAINED AT 5 TO 7 FEET. DUE TO THE HIGH SWELLS PUSHING ASHORE... STRONG RIP CURRENTS WILL CONTINUE THROUGH THIS AFTERNOON ALONG THE SOUTH FACING BEACHES OF SOUTHEASTERN RHODE ISLAND AND SOUTHERN MASSACHUSETTS COASTS. THE SURF WILL BE DANGEROUS FOR UNSUPERVISED AND UNSKILLED SWIMMERS. ALTHOUGH THE SEAS NEAR SHORE ARE EXPECTED TO REMAIN BELOW 7 FEET...THERE IS STILL A HIGH RISK FOR RIP CURRENTS. A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. $$ MAZ023-024-020200- /O.CON.KBOX.SU.Y.0004.000000T0000Z-080702T0200Z/ DUKES MA-NANTUCKET MA- 1052 AM EDT TUE JUL 1 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR THE SOUTH COASTS OF NANTUCKET ISLAND AND MARTHAS VINEYARD. THESE SOUTH SWELLS ARE NOT ASSOCIATED WITH ANY TROPICAL STORM ALONG THE SOUTHERN NEW ENGLAND COAST. RECENT BEACH REPORTS INDICATE MODERATE TO STRONG RIP CURRENTS STILL OCCURRING ALONG PORTIONS OF THE SOUTH COAST. RECENTLY OBSERVED SWELL HEIGHTS TO THE SOUTH OF NANTUCKET AND MARTHAS VINEYARD REMAINED AT 5 TO 7 FEET. DUE TO THE HIGH SWELLS PUSHING ASHORE... STRONG RIP CURRENTS WILL CONTINUE THROUGH THIS AFTERNOON ALONG THE SOUTH FACING BEACHES OF NANTUCKET AND MARTHAS VINEYARD. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. $$ STRAUSS
000 WHUS41 KBOX 012020 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 420 PM EDT TUE JUL 1 2008 MAZ020-021-023-024-RIZ007-020200- /O.CON.KBOX.SU.Y.0004.000000T0000Z-080702T0200Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-NANTUCKET MA- NEWPORT RI- 420 PM EDT TUE JUL 1 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR NEWPORT COUNTY RHODE ISLAND...SOUTHERN BRISTOL AND SOUTHERN PLYMOUTH COUNTIES IN MASSACHUSETTS AS WELL AS THE SOUTH COAST OF MARTHAS VINEYARD AND NANTUCKET ISLAND. BEACH REPORTS LATE THIS MORNING INDICATED MODERATE TO STRONG RIP CURRENTS STILL OCCURRING ALONG PORTIONS OF THE SOUTH COAST. THESE SOUTH SWELLS ARE NOT ASSOCIATED WITH ANY TROPICAL STORM ALONG THE SOUTHERN NEW ENGLAND COAST. RECENTLY OBSERVED SWELL HEIGHTS JUST OFFSHORE REMAINED AT 5 TO 7 FEET. DUE TO THE HIGH SWELLS PUSHING ASHORE... STRONG RIP CURRENTS WILL CONTINUE THROUGH THIS EVENING ALONG THE SOUTH FACING BEACHES OF SOUTHEASTERN RHODE ISLAND AND SOUTHERN MASSACHUSETTS COASTS. THE SURF WILL BE DANGEROUS FOR UNSUPERVISED AND UNSKILLED SWIMMERS. ALTHOUGH THE SEAS NEAR SHORE ARE EXPECTED TO REMAIN BELOW 7 FEET...THERE IS STILL A HIGH RISK FOR RIP CURRENTS. A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Jul 1, 4:50 AM EDT, 1 minute earlier.
Area forecast discussion, Jul 1, 4:50 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
450 AM EDT TUE JUL 1 2008
.SYNOPSIS...
NEAR OR ABOVE NORMAL TEMPERATURES FOR AT LEAST THE NEXT WEEK OR 2
WITH THE FREQUENCY OF SHORT EPISODES OF THUNDERY WEATHER CONTINUING
AS JUNES UNSTABLE WARM PATTERN PERSISTS INTO EARLY JULY. THIS SUMMER
PATTERN FEATURES THE CONSTANCY OF A WESTERN ATLANTIC HIGH PRES SYSTEM
DAMPENING OUT APPROACHING COLD FRONTS SPUN EASTWARD BY THE SOUTHERN
CANADA JET STREAM AND ASSOCIATED LOW PRES SYSTEMS.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AT 02Z...COLD FRONT REMAIN FROM NEAR KLWM-KORE-KAQW BASED ON MSAS
MAP AND SURFACE OBS. DEWPTS HAVE DROPPED TO THE UPPER 50S TO AROUND
60 OVER CHESHIRE COUNTY TO NEAR KCON WITH LIGHT WINDS.
KBOX 88D RADAR SHOWING ONLY A FEW SHOWERS PASSING SE OF NANTUCKET
AND A PATCH OF LIGHT SHOWERS MOVING ACROSS HARTFORD COUNTY. MOST OF
THE OTHER ACTIVITY DISSIPATED WITH SUNSET...THOUGH WATCHING A FEW
MORE PATCHES OF SHOWERS/TSTMS OVER CENTRAL NY/PA AND OFF THE S NJ
COAST ON NE REGIONAL MOSAIC RADAR. HAVE NOTED THAT THE SHOWERS HAVE
TENDED TO WEAKEN AS THEY MOVE NE OVER THE LAST FEW HOURS.
HAVE UPDATED THE GRIDS AND ZONES TO REMOVE MOST PRECIP ACROSS THE
REGION. DID KEEP SLIGHT CHANCE POPS GOING MAINLY S OF THE MASS PIKE
THROUGH AROUND MIDNIGHT...THEN DROPPED OFF. ALSO ADJUSTED OVERNIGHT
TEMPS AND LOWS UPWARD A BIT. WITH PATCHY CLOUDS ALONG THE EAST
COAST...ESPECIALLY OVER THE CAPE AND ISLANDS AS WELL AS OVER THE CT
VALLEY...EXPECT TEMPS NOT TO FALL BACK QUITE AS QUICKLY. ALSO COULD
SEE SOME PATCHY FOG DEVELOP OVER INLAND AREAS WITH THE HIGH
DEWPOINTS S OF THE FRONT.
ALSO NOTED THAT THE LOW CLOUDS AND FOG HAVE MOVED INTO NANTUCKET...
MARTHAS VINEYARD AND THE OUTER CAPE /MAINLY NEAR CHATHAM/. WITH THE
DEEP SW FLOW OVER THE RELATIVELY COOLER WATERS ALONG WITH HIGHER
DEWPOINTS...EXPECT LOW CLOUDS AND FOG WILL CONTINUE TO FLIRT WITH
THE CAPE AND ISLANDS THROUGH THE NIGHT.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
449 AM UPDATED AFD ONLY FOR THE HIGH SURF ADVY HEADLINE IN THE WWA
SECTION AT THE END OF THIS PRODUCT.
TUESDAY...MORE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE
TUESDAY AFTERNOON AND EARLY EVENING. LOW LEVEL INSTABILITY INCREASES
AS SURFACE BASED CAPES INCREASE TO AROUND 1000-1500 J/KG AND
TEMPERATURES COOL ALOFT. A WEAK COLD FRONT WILL CONTINUE TO PUSH
THROUGH THE AREA...BUT SURFACE MOISTURE CONVERGENCE AND LOW LEVEL
WIND SHEAR ALONG THE FRONT REMAINS WEAK. HOWEVER GIVEN THE PROXIMITY
OF THE UPPER LEVEL 250MB JET...AN ISOLATED THUNDERSTORM COULD BECOME
SEVERE. WILL CONTINUE TO MONITOR AS LATER GUIDANCE AND DATA ARRIVES.
OTHERWISE EXPECT ANOTHER WARM AND FAIRLY HUMID DAY UNDER PARTLY
SUNNY SKIES. H85 TEMPS FROM +14 TO +15C GENERALLY SUPPORTS HIGHS IN
THE MID 80S.
TUESDAY NIGHT...ANY WIDELY SCATTERED EVENING CONVECTION EXPECTED
TO DIMINISH. OTHERWISE A PARTLY CLOUDY AND SEASONABLY MILD NIGHT
EXPECTED WITH SOME PATCHY FOG POSSIBLE.
TROFFINESS LINGERS ON WEDNESDAY...BUT IT DOESN/T APPEAR THAT SFC
CONVERGENCE AND MOISTURE QUALITY WILL BE PRONOUNCED ENOUGH TO PROVIDE
THE REGION WITH A GOOD CHANCE OF SHOWERS AND STORMS. WENT WITH A
SLIGHT CHANCE OVER EASTERN MASS DURING THE AFTERNOON BUT MOST AREAS
WILL BE DRY. TEMPS WELL INTO THE 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
STRONG THUNDERSTORMS POSSIBLE LATE THU OR FRI...MAYBE AGAIN SUN AND
NEXT TUE.
WED NIGHT...SHOULD BE A NICE QUIET NIGHT. 00Z/1 MAVMOSGUIDE WAS
MERGED WITH THE PREV 4 PM MON FCST.
THU...FAIRLY VIGOROUS COLD FRONT APPROACHES THURSDAY. SHOWERS AND
THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG THIS FRONT OVER UPSTATE NEW
YORK DURING THE DAY AS LONG AS THE FRONTAL TIMING REMAINS CONSISTENT.
A FEW OF THESE SHOULD BE SEVERE AND CURRENTLY OUTLOOKED TO IMPACT OUR
WESTERN AND NORTHERN ZONES DURING THE LATE AFTERNOON AND EVENING
HOURS...THEN THE REST OF THE CWA OVERNIGHT. 00Z EC IS FASTER THAN THE
GFS...AS IS THE 21ZSREF. FOR NOW RAISED PREV FCST POPS TO ABOUT 50
PCT W AND N FRINGES OF THE CWA LATE DAY AND EVENING...BUT THIS MAY BE
UNDERDONE.
FRI...MODELS DISAGREE ON WHERE THE FRONT WILL STALL. THIS WILL IMPACT
THE 4TH OF JULY FORECAST. LATEST 00Z/1 GFS ENSEMBLES ARE QUITE WET DURING
4TH OF JULY AFTERNOON AND EVENING FOR MUCH OF THE REGION WHILE THE
NEW ECMWF IS DELAYED A DAY...PROBABLY BECAUSE ITS FRONT WAS FURTHER S
THAN THE 00Z GFS. IMO...WE SHOULD GO WITH THE GFS. THIS PER 00Z/1 UKMET
IDEA. I RAISED POPS A BIT LATE FRIDAY BUT DUE TO THE RUSH OF APPLYING
THE THINKING IN EDT AND MY UNCERTAINTY ON MY FIRST DAY BACK...I
PLAYED IT CONSERVATIVE.
SATURDAY...THE GFS IS DRY AND THE ECMWF IS RATHER WET. STILL VERY LOW
CONFIDENCE ON WHAT THE COVERAGE OF SHOWERS/TSTMS WILL BE...BUT IT/S
WORTH A LOW CHANCE POP ATTM. THEREAFTER...THE MODELS ARE IN DECENT
AGREEMENT WITH A RATHER WET SCENARIO...BUT DIDN/T GO ANY HIGHER THAN
LOW CHANCE POPS FOR SUNDAY AND MONDAY.
SUN...GFS IS THUNDERING...AGAIN. PLAYED IT CLOSE TO THE VEST.
THE CURRENT THINKING IS THAT THE FRIDAY THROUGH MONDAY PERIOD WILL
NOT BE A WASHOUT THE WHOLE TIME...BUT WAVES OF SHOWERS AND THUNDERSTORMS
FROM TIME TO TIME SEEMS REASONABLE. PLAYED THUNDER AS LOW PROB ATTM
IN THIS PERIOD BUT THIS WILL END UP MORE DEFINED AS WE DRAW CLOSER TO
TZERO /FCST DATE IN QUESTION/.
EARLY NEXT WEEK...HEAT RETURNS...AND BLENDS WELL INTO THE DAY 6-10
AND DAYS 8-14 ISSUED YDY FROM CPC AS WELL AS THE 00Z/1 NAEFS OUTPUT
/GFS-GGEM ENS FCST SYSTEM/ KEPT POPS GOING.
TEMPS FRI-TUE WERE EDGED UPWARD PER NEW 2M GFS ENS TEMP FCST.
DEWPOINTS WERE STRAIGHT 00Z/1 GFS MAV MOS GUIDANCE.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
OVERNIGHT...KACK ALREADY DOWN TO IFR-LIFR WITH LOW MARINE STRATUS.
ALSO SEE THIS AT KMVY AND KCQX...WHICH COULD SKIRT ALONG THE S COAST
AND ON THE LOWER AND MID CAPE. COULD ALSO SEE SOME PATCHY MVFR
CONDITIONS IN FOG ACROSS SOME INLAND LOCATIONS.
TUESDAY...VFR IN HAZE. WDLY SCT SHRA/TSRA AFT 18 Z. MORNING IFR/LIFR
IN FOG PATCHES AND LOW CLOUDS SOUTH COASTAL MASSACHUSETTS AND
SOUTHERN RHODE ISLAND EARLY...FOLLOWED BY MVFR CEILINGS DUE TO
PERSISTENT SW FLOW.
WEDNESDAY...MAINLY VFR.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
THURSDAY AND FRIDAY...THERE PROBABLY WILL BE A PERIOD OF MVFR/IFR
CONDITIONS AS A COLD FRONT APPROACHES LATE THURSDAY AND INTO FRIDAY
BRINGING THE CHANCE OF MORE SCATTERED SHOWERS/THUNDERSTORMS.
SATURDAY...VFR LIKELY BUT A CHANCE OF IFR CONDITIONS EXISTS DEPENDING
ON FRONTAL PLACEMENT.
THERE MAY ALSO BE LOWER CONDITIONS IN AREAS OF FOG AND STRATUS
THROUGH THE PERIOD...MAINLY AT NIGHT INTO THE EARLY MORNING HOURS
EACH DAY.
&&
.MARINE...
SMALL CRAFT CONDITIONS CONTINUE ON THE SOUTHERN AND SOUTHEAST OUTER
WATERS WITH SOUTH TO SOUTHWEST SWELL OF 7 TO 8 FEET ON THOSE WATERS.
WILL RE-EVALUATE MODEL DATA AND TRENDS OF THE BUOY REPORTS OVERNIGHT
TO SEE IF SW SWELLS DROP OFF AS QUICKLY AS PREVIOUS FORECAST
INDICATED. WITH PERSISTENT SW FLOW...WILL BE TOUGH FOR SWELL TO DROP
OFF...BUT WILL SEE. SW WINDS WILL GUST TO 20 KT NEAR SHORE TUE.
A HIGH SURF ADVISORY CONTINUES WILL END IN A FEW MINS. SWELLS UP TO
8 FT CONTINUE TO BE REPORTED AT BUOY 008...AND 7 FT AT BUOYS 017 AND
018. WILL EVALUATE NEW MODEL DATA TO SEE IF ONE WILL BE NEEDED ON
TUE.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
MARGINAL SMALL CRAFT SEAS EXPECTED WED AND WED NIGHT ON THE OUTER
WATERS IN MODEST SWLY FLOW. SMALL CRAFT CONDITIONS LOOK LIKE A GOOD
BET THURSDAY THROUGH FRI NIGHT AHEAD OF AN APPROACHING COLD FRONT. THE
GRADIENT GETS PRETTY TIGHT SO BUILDING SEAS ON SUSTAINED 15KT G25
WINDS LIKELY. SEAS MAY BE SLOW TO SUBSIDE SAT...BUT THE VARIABLE WINDS
IN VICINITY OF THE QSTRY FRONT WILL LIKELY DIMINISH TO LESS THAN 15
KT.
&&
.CLIMATE...
WE WILL RUN THE MONTHLY CLMS AROUND 6AM BUT FIRST GLANCE SHOWS THAT
JUNE SUBTLY SNUCK IN WITH A NOTABLY WARMER THAN MONTH. WELL TRY AND
CHECK FREQUENCY OF THUNDER BUT FOR MANY WHO LIKE THE BEACH...IT SEEMED
TO BE AN ABOVE NORMAL MONTH AND MY UNDERSTANDING IS THAT AT MQE...THE
MONTH OF JUNE FELL 1 DAY SHORT OF TYING A RECORD FOR MOST DAYS OF
THUNDER IN JUNE.
JUNE AVG TEMP POSITIVE DEPARTURES...
PVD AT LEAST 3.5
ORH AT LEAST 3.0
BDL AND BOS AT LEAST 2.1
RAINFALL WAS NOTABLY WETTER THAN NORMAL ORH BDL ORE WESTWARD AND ALSO
IN PARTS OF S CENTRAL NH WHILE IT WAS A BIT DRIER THAN NORMAL IN PARTS
OF SE MASS AND RI JUST S OF BOS TO TAN AND PVD.
PVD IS CURRENTLY ON A 10 DAY WARMER THAN NORMAL STREAK INCLUSIVE OF
JUNE 30TH /21ST-30TH/.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 10 PM EDT THIS
EVENING FOR MAZ023-024.
DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING FOR MAZ024.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
WEDNESDAY FOR ANZ235-237-254-255.
&&
SYNOPSIS...DRAG
NEAR TERM...EVT
SHORT TERM...STRAUSS
LONG TERM...DRAG
AVIATION...DRAG/EVT
MARINE...DRAG/EVT
CLIMATE...DRAGHazardous weather outlook, Jun 30, 4:27 PM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 427 PM EDT MON JUN 30 2008 CTZ002>004-MAZ002>019-022-026-NHZ011-012-015-RIZ001>005-012030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- 427 PM EDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM COULD BRING FREQUENT LIGHTNING...HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL THIS EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN APPROACHING COLD FRONT MAY BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230>237-250-254-255-012030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 427 PM EDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM COULD BRING FREQUENT LIGHTNING...HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL THIS EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN APPROACHING COLD FRONT MAY BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MAZ020-021-023-024-RIZ006>008-012030- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 427 PM EDT MON JUN 30 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. AN ISOLATED THUNDERSTORM COULD BRING FREQUENT LIGHTNING...HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL THIS EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN APPROACHING COLD FRONT MAY BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:04 AM EDT | Dense Fog Advisory | BOX | Nantucket | 5 hr |
| Jul 1, 7:02 AM EDT | Marine Weather Statement | BOX | 3 hr | |
| Jul 1, 12:16 PM EDT | Special Marine Warning | BOX | 29 min | |
| Jul 1, 2:29 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 46 min |
| Jul 1, 4:09 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 39 min |
| Jul 1, 5:34 PM EDT | Special Marine Warning | BOX | 41 min | |
| Jul 1, 5:38 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 23 min |
| Jul 1, 6:01 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 26 min |
| Jul 1, 6:04 PM EDT | Special Marine Warning | BOX | 41 min | |
| Jul 1, 6:25 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 50 min |
| Jul 1, 7:24 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 26 min |
| Jul 1, 7:44 PM EDT | Areal Flood Advisory | BOX | Worcester | 67 min |
| Jul 1, 7:48 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 42 min |
Nearby
High Surf Advisories in Massachusetts, 2008High Surf Advisories in Rhode Island, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.